Doctor insights on:
What Vitamins And Minerals Are A Remedy For Peripheral Neuropathy
Only work if deficie: Def of some vitamins can cause neuropathies; most neuropathies are not due to vitamin def, will not be improved by supplementation. B12 def (not rare, in some GI diseases, elderly; theoretical risk in ulcer rx); b6 def (diet def rare, assoc with some meds), vit e def (rare except in GI dis), b1-thiamine def (alcoholics, bulimics, bariatric surg), etc. Xs vits e.g. B6 cause neuropathy. Get tested. ...Read moreSee 1 more doctor answer
A complete nerve transection will leave an area totally numb. The distribution of the numbers depends upon where the nerve was cut. A partial nerve injury may leave the area tingly or incompletely numb. Finally even if the nerve is not cut the swelling and bruising to the tea can affect the nerve as well. Usually we consider sharp penetrating injuries as likely having nerve lacerations when sensation is lost. A hand surgeon can examine the hand and pinpoint the site or extent of nerve injury and recommend ...Read more
Is metanx safe as an initial treatment for non-diabetic peripheral neuropathy and reduced kidney function? It seems like a lot of vitamin b6.
Yes: It's very safe. They have a propriatory mixture of vitamins and all are at safe levels. We need a lot of certain vitamins to reverse a deficiency and let your body begin to store them again. It may be more than the fda "minimum" daily requirement, but still at a very safe level. ...Read moreSee 1 more doctor answer
How do you that it: is due to B6 deficiency. You ought consult a neurologist to determine the cause of peripheral neuropathy and treat the cause. Excess of B6 can itself cause neuropathy. You may visit these two sites for information and then discuss the matter with your doctor. http://www.mayoclinic.org/drugs-supplements/vitamin-b6/background/HRB-20058788 https://www.ncbi.nlm.nih.gov/pubmed/16320662 ...Read more
Depends on the cause: Neuropathy is a condition resulting from abnormal nerve function. Neuropathy can be due to certain vitamin deficiencies, nerve damage due to trauma, alcohol consumption, radiation, side effects of certain medications, or due to certain medical conditions such as diabetes. Treatment varies depending on the cause of the problem. Have it evaluated and appropriately treated. ...Read moreSee 2 more doctor answers
How long will I need to take vitamin B6 for peripheral neuropathy that was caused by chemotherapy?
Female, age 91 yrs with peripheral neuropathy, feet lost sensations. Will vitamin B12 injections help?
Possibly: B12 deficiency can certainly cause peipheral neuropathy and the treatment would be the replacment of B12 usually by injections. As far as other causes of peripheral neuropathy, B12 most likely will not be helpful. See her physician and check a B12 level if not done already. ...Read moreSee 1 more doctor answer
AIDS can do that: End stage aids-if it is not treated- can cause malnutrition, muscle wasting, nerve problems, and vitamin deficiency as the result of the malnutrition etc. Neuro-syphillis- syphillis that is affecting nervous system can cause nerve damage- but that has nothing to do with vitamin deficiency. ...Read moreSee 1 more doctor answer
Can laproscopic surgery on the right shoulder result in vitamin deficiency, fibromyslgia snd peripheral neuropathy?
No!!!: Laparoscopic surgery regardless of which body part is operated upon will not lead to vitamin deficiency. There are different causes of different vitamin deficiencies eg nutrition vs inadequate sun exposure. Likewise, laparoscopic surgery will not "cause" fibromyalgia. I suppose that a nerve injury can occur leading to chronic neuropathic pain but that can happen regardless of surgical technique. ...Read moreSee 1 more doctor answer
Many options.: Topical capsaicin may be helpful for some, while others may benefit with oral medication such as Pregabalin (lyrica), Amitriptyline (elavil), duloxetine (cymbalta), Gabapentin (neurontin), Carbamazepine (tegretol), or valproate (depakote) to reduce the painful symptoms in the feet due to neuropathy. Watch you sugar intake, and have your vitamin b levels checked and supplemented as necessary. ...Read moreSee 1 more doctor answer
Diabetes, chemothera: Py, alchohol abuse, renal failure and the list goes on. Is it focal or regional, do you have other medical conditions etc. Would only be the beggining of the medical history questions your physician would ask. In some cases rremoving the offending agent or cause may reverse the damage, in other cases there is only symptomatic treatment. Please discuss this in depth with your physician. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Problem blood pressure
- Dark circle under eye
- Home remedies for neurological symptom
- Ask a doctor a question free online
- Period week late negative test
- Involuntary movement
- Why is health and wellness important?
- Talk to a pharmacologist online for free